Quick Answer: Can Taking Too Much Levothyroxine Cause Weight Gain?

What are the side effects of too much thyroid medication?

Signs and Symptoms of OvermedicationElevated pulse and blood pressure.Anxiety, nervous energy, tremors.Feeling irritable, overemotional, erratic, or depressed.Difficulty concentrating.Difficulty sleeping.Fatigue.Feeling overheated, even when others are cold.Diarrhea.More items….

Why am I gaining weight while taking thyroid medication?

Weight gain is one of the signs your metabolism might not be working properly. Thyroid hormones are key regulators of metabolism and how bodies use the food we eat, which is why weight gain is one of the early signs of thyroid distress.

What happens when there is too much thyroxine in the body?

Hyperthyroidism (overactive thyroid) occurs when your thyroid gland produces too much of the hormone thyroxine. Hyperthyroidism can accelerate your body’s metabolism, causing unintentional weight loss and a rapid or irregular heartbeat.

How do you know when your thyroid medicine needs adjusting?

A doctor may need to increase your dosage if symptoms do not improve. In some patients, your hormone levels may rise, but you may continue to feel fatigue or experience weight gain. In these situations, your doctor may also consider a different type of thyroid medication.

What are the symptoms of too much levothyroxine?

What happens if I overdose on Levothyroxine (Synthroid)? Overdose symptoms may include headache, leg cramps, tremors, feeling nervous or irritable, chest pain, shortness of breath, and fast or pounding heartbeats.